LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Surely this isn't a herx...

 - UBBFriend: Email this page to someone!    
Author Topic: Surely this isn't a herx...
MayberryNut
LymeNet Contributor
Member # 16589

Icon 1 posted      Profile for MayberryNut     Send New Private Message       Edit/Delete Post   Reply With Quote 
Strange thing happened last night. Just before going to bed, I very suddenly noticed some stomach pain. Within a few minutes I began to get sick and spit up some clear fluid with small amounts of blood. (Sorry.)

I vomited so forcefully that I have red spots under my eyes from breaking tiny blood vessels. I laid in bed for a couple hours with a sore stomach and pain in my left side until I finally got to sleep.

Background: Yesterday I added Biaxin to the Doxycycline I've been taking for about 6 weeks. I had the metallic taste in my mouth and urinated frequently yesterday evening.

Does this mean my stomach needs a break from antibiotics? I have been taking probiotics and eating good yogurt. I have left a message with my physician, who will get back to me promptly.

I didn't think I could possibly be having a herx after just one day on the Biaxin and Doxy combo.

By the way, I also have an acne-like rash on my face today.

Happy to hear your thoughts.

Will

[ 01. January 2009, 01:35 PM: Message edited by: MayberryNut ]

Posts: 131 | From MD | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
bpeck
Frequent Contributor (1K+ posts)
Member # 3235

Icon 1 posted      Profile for bpeck     Send New Private Message       Edit/Delete Post   Reply With Quote 
Sounds like a gastrointestinal reaction from adding the second antibiotic. I'd call the doc if it happens again.

Barb

Posts: 1873 | From VT | Registered: Oct 2002  |  IP: Logged | Report this post to a Moderator
Geneal
Frequent Contributor (5K+ posts)
Member # 10375

Icon 1 posted      Profile for Geneal     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hmmmm. Looked up biaxin on internet.

Under incidence unknown, vomiting with blood was mentioned.

This may not be the best med for you.

Biaxin can cause vomiting, but with blood...

I wouldn't take any more until I spoke with my LLMD.

Please take care.

Hugs,

Geneal

Posts: 6250 | From Louisiana | Registered: Oct 2006  |  IP: Logged | Report this post to a Moderator
bettyg
Unregistered


Icon 1 posted            Edit/Delete Post   Reply With Quote 
will, fyi only ...

i was on PULSED biaxin and doxy:

3 days of biaxin, 2 days off, then
3 days of doxy, 2 days off then begin biaxin again ... did this for 20 months

IP: Logged | Report this post to a Moderator
MayberryNut
LymeNet Contributor
Member # 16589

Icon 1 posted      Profile for MayberryNut     Send New Private Message       Edit/Delete Post   Reply With Quote 
quote:
Originally posted by bettyg:
will, fyi only ...

i was on PULSED biaxin and doxy:

3 days of biaxin, 2 days off, then
3 days of doxy, 2 days off then begin biaxin again ... did this for 20 months

Was this effective for you, bettyg?
Posts: 131 | From MD | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
oxygenbabe
Frequent Contributor (1K+ posts)
Member # 5831

Icon 1 posted      Profile for oxygenbabe     Send New Private Message       Edit/Delete Post   Reply With Quote 
LymeMD blogger posted at one point that biaxin is a "dirty drug" (I'm paraphrasing) ie it interacts adversely with many drugs tho it is highly effective. Zithromax is a cleaner drug tho less powerful.

I'd say it was a drug interaction or reaction and avoid it, substitute something safer.

Posts: 2276 | From united states | Registered: Jun 2004  |  IP: Logged | Report this post to a Moderator
cactus
Frequent Contributor (1K+ posts)
Member # 7347

Icon 1 posted      Profile for cactus     Send New Private Message       Edit/Delete Post   Reply With Quote 
Be sure to let your doc know about the rash on your face as well - a rash can be a sign of a drug allergy.

There are other choices in the same class of meds (macrolides) - as above, zith is a good one.

--------------------
Did you ever stop to think, and forget to start again? - A.A. Milne

Posts: 1987 | From No. VA | Registered: May 2005  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.